MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: supervisor.Pma/510(k) #: k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was used on an unknown patient during a biopsy procedure.The needle was inserted by the physician to take a sample of the patient tissue and ¿the stylet didn't come out as designed.¿ the operator reported having ¿to use hemostats and wrestle with it to remove it.¿ the device was removed and, as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complaint device was not returned; however, the complainant returned three opened and three unopened devices.A physical examination of the devices showed no visible damage.All devices were able to be unscrewed by hand.Retightening the devices with force resulted in the devices showing some difficulty unscrewing.It is unknown whether or not the opened devices were unscrewed prior to their return, therefore it is unknown if the failure was experienced by these devices.Relevant dimensions such as stylet outer diameter and cannula inner diameter were measured within specification.Additionally, a document based investigation evaluation was performed.The device master record review was performed and device manufacturing instructions, quality control procedures, and specifications were identified.Sufficient controls are in place to detect this failure mode prior to release.The product¿s design history file was reviewed and the risks associated with this device were acceptable when weighted against the benefits.A review of the device history record showed four related nonconformances, but all nonconforming product was scrapped and quality control procedures were performed on all devices in the lot.A database search revealed no other complaints under this lot number at the time of this investigation.Compiling this information, nonconforming product is not suspected in house or in the field.Based on the information provided, inspection of returned product and the results of the investigation, it was concluded that a component failure unrelated to design or manufacturing causes contributed to the failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8789473
Report Number1820334-2019-01685
Device Sequence Number19499646
Product Code KNW
UDI-Device Identifier00827002087880
UDI-Public(01)00827002087880(17)240430(10)9704800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue NumberQCS-20-15.0-20T
Device Lot Number9704800
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/11/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1